Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 17, NWS Wichita, KS

April 16, 1995Ellsworth County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 16, 1995, 4:40 AM CDT for Ellsworth County, Kansas. It was in force for 40 min.

The area

The counties it named.

The facts

Issued
Apr 16, 1995, 4:40 AM CDT (09:40 UTC)
Expired
Apr 16, 1995, 5:20 AM CDT
In force
40 min
Issued by
NWS Wichita, KS
Area
Whole counties

County Ellsworth County, KS

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1995-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1995-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2450 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
323 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KICT 160944
SVRICT
KSC053-161045-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
440 AM CDT SUN APR 16 1995
 
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  545 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN CENTRAL KANSAS
 
   ...EASTERN ELLSWORTH COUNTY
 
AT 444 AM WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM NEAR
GENESEO OR ABOUT 35 MILES SOUTHWEST OF SALINA. THE STORM WAS MOVING
NORTHEAST AT 30 MPH AND WILL PASS OVER KANOPOLIS LAKE.
 
IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN
EXCESS OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER.  IF YOU
ARE CAUGHT OUTSIDE...MOVE TO AN INDOOR SHELTER IMMEDIATELY.
 
HOWERTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 9:35 PM CDT, 7 hours 5 minutes earlier.

Area forecast discussion, Apr 15, 9:35 PM CDT, 7 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
933 PM CDT SAT APR 15 1995

CHGS: NONE MJR.

P16 ANAL @ 00Z SHWD NRLY STNRY FNT XTNDG ALG & JUST S OF KS/OK BRDR W/
DWPTS >/= 60 RCHG NR XTRM4 SE CRNR OF KS. W/ BOTH GRIDS SHWG GUD UVV'S
BTWN 06Z-12Z WL KP RW/TRW GOING W/ HIEST POPS IN SE WHR MSTR & UVV'S
GRTST AS IS H85 THTE RDGG. WL LV TEMPS AS IS.

RSL 48/68 23  SLN 50/69 23
ICT 56/73 34  HUT 52/72 34
CNU 57/75 65
ES

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 5:16 AM CDTSevere Thunderstorm WarningICTSaline59 min
Apr 16, 3:13 PM CDTSevere Thunderstorm WarningICTCowley37 min
Apr 16, 4:41 PM CDTSevere Thunderstorm WarningICTMontgomery29 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.